Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 9, 2014, 4:11 AM EST. It took effect at Jan 9, 2014, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2014, 4:11 AM EST (09:11 UTC)
- In effect from
- Jan 9, 2014, 12:00 PM EST
- Expired
- Jan 9, 2014, 10:09 PM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
917 WHUS73 KAPX 090911 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EST THU JAN 9 2014 LMZ341-342-344>346-091715- /O.NEW.KAPX.SC.Y.0005.140109T1700Z-140110T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 AM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
125 WHUS73 KAPX 091636 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1136 AM EST THU JAN 9 2014 LMZ341-342-344>346-100045- /O.CON.KAPX.SC.Y.0005.140109T1700Z-140110T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1136 AM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
262 WHUS73 KAPX 092125 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EST THU JAN 9 2014 LMZ341-342-344>346-100530- /O.CON.KAPX.SC.Y.0005.000000T0000Z-140110T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 PM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
463 WHUS73 KAPX 100309 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EST THU JAN 9 2014 LMZ341-342-344>346-100415- /O.CAN.KAPX.SC.Y.0005.000000T0000Z-140110T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 PM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 4:03 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 9, 4:03 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST THU JAN 9 2014
.SYNOPSIS...
ISSUED AT 358 AM EST THU JAN 9 2014
AFTER BEING IN THE DEEP FREEZE FOR THE PAST WEEK...COLD AIR WILL
FINALLY LOSE ITS GRIP ON THE REGION THE REMAINDER OF THE WORK WEEK.
WITH THE RETURN TO WARMER CONDITIONS WILL COME INCREASING CHANCES
FOR A MIX OF WINTRY PRECIPITATION...WITH FREEZING DRIZZLE POSSIBLE
THURSDAY NIGHT INTO FRIDAY...AND A BETTER CHANCE FOR AN ICY MIX OF
RAIN...FREEZING RAIN...AND A LITTLE SNOW FRIDAY NIGHT AND SATURDAY.
MILD AND MAINLY DRY WEATHER IS EXPECTED TO WRAP UP THE WEEKEND...
BEFORE ADDITIONAL CHANCES FOR LIGHT SNOW AND MORE SEASONABLE
TEMPERATURES MAKE A RETURN EARLY NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 358 AM EST THU JAN 9 2014
SYNOPSIS...MIDNIGHT SURFACE ANALYSIS SHOWS A 1036MB HIGH CENTERED
OVER WISCONSIN...WITH A RIDGE AXIS EXTENDING SOUTHEAST ACROSS THE
OHIO VALLEY AND INTO THE MID ATLANTIC. WEAK LOW PRESSURE TROUGH LAY
EAST-WEST ACROSS LAKE SUPERIOR...WHILE FARTHER SOUTH A STATIONARY
FRONT EXTENDS FROM OKLAHOMA EAST ACROSS SOUTHERN PORTIONS OF
MISSOURI/ILLINOIS/INDIANA. SUB-ZERO COLD EXTENDS FROM EASTERN
SASKATCHEWAN EAST ACROSS MANITOBA/NORTHERN ONTARIO AND QUEBEC...AND
SOUTHEAST INTO MINNESOTA/WISCONSIN/WESTERN UPPER AND AS FAR SOUTH AS
NORTHEAST IOWA/FAR NORTHERN ILLINOIS. WATER VAPOR IMAGERY SHOWS A
SHORT WAVE TROUGH DIGGING SOUTHEAST ACROSS SOUTHERN LOWER MICHIGAN/
SOUTHERN ONTARIO...WITH ANOTHER SMALL FEATURE NORTHWEST OF LAKE
WINNIPEG AND ANOTHER OVER THE DAKOTAS. AIR MASS ACROSS THE UPPER
MIDWEST AND UPPER GREAT LAKES IS QUITE DRY (PRECIPITABLE WATER OFF
00Z SOUNDINGS 0.08 APX/0.05 MPX/0.04 GRB)...SO ONSET OF WARM
ADVECTION NOT RESULTING IN CLOUD DEVELOPMENT ALOFT. WHAT REMAINS
PREVALENT (OF COURSE) IS LAKE INDUCED SC AND FLURRIES WHICH CONTINUE
TO SPREAD ACROSS MUCH OF THE STATE OFF LAKES SUPERIOR/MICHIGAN. 00Z
APX SOUNDING SHOWED A SHALLOW CONVECTIVE BOUNDARY LAYER EXTENDING TO
890MB/-19C...LOW LEVEL WINDS HAVE VEERED A BIT MORE TO THE
WEST-NORTHWEST WITH A GOOD BIT OF FLURRY ACTIVITY ACROSS A GOOD BIT
OF NORTHWEST/NORTH-CENTRAL LOWER...AND ACROSS CHIPPEWA COUNTY IN
EASTERN UPPER.
PATTERN FORECAST...WISCONSIN SURFACE HIGH WILL HANG ON THIS MORNING
UNTIL HEATING/WARM ADVECTION ERODE IT...WITH THE CENTER OF HIGHEST
PRESSURE MOVING EAST TOWARD THE MID ATLANTIC. SHORT WAVE TROUGH
OVER THE DAKOTAS IS FORECAST TO CROSS LOWER MICHIGAN LATER THIS
AFTERNOON/EVENING. SURFACE HIGH MOVING EAST WILL ALLOW SOUTHERLY
GRADIENT BOUNDARY LAYER FLOW TO DEVELOP ACROSS THE UPPER MIDWEST AND
UPPER GREAT LAKES THIS AFTERNOON THROUGH TONIGHT...INCREASING WARM
ADVECTION INTO MICHIGAN.
WEATHER...BACKING LOW LEVEL FLOW TO THE SOUTHWEST OVER THE NEXT
SEVERAL HOURS EXPECTED TO PUSH EXISTING CLOUD COVER TO THE NORTHEAST
THIS MORNING...SO AREAS THAT ARE CURRENTLY CLEAR OVER NORTHEAST
LOWER/STRAITS REGION WILL PROBABLY CLOUD UP FOR A TIME THIS MORNING
THOUGH EXPECT CLOUDS TO THIN THIS AFTERNOON. OVER EASTERN UPPER
INITIAL SWITCH OF WINDS SHOULD CLEAR THINGS OUT...BUT LONG FETCH OF
SHALLOW INSTABILITY OVER LAKE MICHIGAN WILL LIKELY RETURN CLOUD
COVER TO MOST AREAS THIS AFTERNOON (THOUGH MAY STAY PARTLY SUNNY
AROUND DRUMMOND ISLAND) ALONG WITH SOME FLURRIES. NORTHWEST LOWER
SKY COVER IS MOST VEXING...THINKING IS TO LEAN TOWARD THE
PESSIMISTIC SIDE OF THINGS FOR NOW AND KEEP SKIES MOSTLY CLOUDY.
CLOUD BAND STRETCHING FROM THE CENTRAL PLAINS EAST ACROSS THE OHIO
VALLEY ALREADY STARTING TO LIFT NORTH THIS MORNING...AND THIS
MOISTURE EXPECTED TO OVERSPREAD NORTHERN MICHIGAN STARTING LATE THIS
AFTERNOON AND TONIGHT. SO EXPECT CLOUDS TO THICKEN DURING THE
EVENING HOURS...WITH THE FORMATION OF A MOIST LAYER BELOW 700MB AND
MOSTLY AT TEMPERATURES WARMER THAN -10C WITH ONGOING WARM ADVECTION/
ISENTROPIC ASCENT WILL INCREASE THE THREAT FOR SOME FREEZING DRIZZLE
AS THE NIGHT WEARS ON.
WINDS...PRESSURE GRADIENT WILL BEGIN TO BECOME BETTER DEFINED THIS
AFTERNOON AS HIGH PRESSURE PUSHES EAST AND A SOUTHWEST GEOSTROPHIC
COMPONENT DEVELOPS. SO SOUTHERLY WINDS GENERALLY 5-10MPH NORTHEAST
LOWER...5-15MPH NORTHWEST LOWER...AND 10-15+MPH EASTERN UPPER BY
THIS AFTERNOON. SOUTHERLY BREEZES WILL CONTINUE TONIGHT...MAINLY
UNDER 10MPH EXCEPT NEAR THE NORTHWEST LOWER AND SOUTHERN UPPER
MICHIGAN SHORELINES.
TEMPERATURES...HIGHS THIS AFTERNOON MOSTLY TEENS WITH SOME 20S NEAR
LAKE MICHIGAN. TEMPERATURES NOT LIKELY TO DROP MUCH TONIGHT WITH
CLOUDS INCREASING AND CONTINUED SOUTH WINDS/WARM ADVECTION.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 358 AM EST THU JAN 9 2014
IN COMES THE WARMTH...AND JUST LIKE THAT...SO DO THE PRECIPITATION
TYPE PROBLEMS. STILL LOOKING FOR A MESSY WINTRY MIX TO CLUTTER THE
FORECAST FRIDAY INTO SATURDAY...BUT WITH THE BIG PAYOFF BEING A
BRIEF RETURN TO ACTUAL ABOVE NORMAL TEMPERATURES (GASP!) FOR THE
FIRST TIME IN ABOUT 2 WEEKS (12 DAYS TO BE EXACT) AS WE PUSH THROUGH
THE WEEKEND. AS DISCUSSED IN EARNEST THE PAST FEW DAYS...THE UPPER
PATTERN IS UNDERGOING A RATHER IMPRESSIVE CHANGE...WITH A NOTABLE
LOSS OF SHARPER BLOCKING THROUGH THE WESTERN STATES/GULF OF ALASKA
AND A SUBSEQUENT DISPLACEMENT OF THE POLAR VORTEX BACK CLOSER TO ITS
USUAL HOME THIS TIME OF YEAR. AS THIS SETUP HAS UNFOLDED...WE HAVE
SEEN A RECENT RE-INTENSIFICATION OF THE NORTH PACIFIC JET...WHICH AT
THE MOMENT IS JUST BEGINNING TO PUSH WARMER PACIFIC AIR BACK INTO
THE WESTERN STATES. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
WEEKEND AND EARLY NEXT WEEK...WITH THAT STRONGER PACIFIC JET ENERGY
AT TIMES BUCKLING INTO A SERIES OF STRONGER SHORTWAVES THAT WILL
IMPACT THE REGION...THOUGH THE FARTHER OUT WE GO...THE LESS
CONFIDENT THE TIMING OF EACH OF THESE WAVES. SUFFICE IT TO SAY THAT
THE NEXT 7 TO 10 DAYS OVERALL LOOK MUCH MORE MILD BUT QUITE ACTIVE
ACROSS NORTHERN MICHIGAN.
STILL LOOKING AT A POTENTIAL FREEZING DRIZZLE SETUP INTO FRIDAY AS
STRONGER LOW LEVEL WARM ADVECTION CRUISES UP AND OVER THE RESIDUAL
COLD DOME AT THE SURFACE. THE VARIOUS PIECES OF GUIDANCE HAVE BEEN
RATHER STEADFAST WITH THIS IDEA THE PAST FEW DAYS...AND FORECAST
RAOBS BEAR OUT A SLOWLY LOWERING STRATUS DECK THROUGH THE DAY ALONG
WITH THE CLASSIC INCREASE IN MOISTURE WITH HEIGHT SIGNATURE OFTEN
NOTED IN DRIZZLE EVENTS. PERHAPS THE ONLY NEGATIVE IS THE DEPTH OF
MOISTURE IS PROGGED TO INCREASE WITH TIME...UP TO MAYBE 750MB...
WHICH MAY JUST BE ENOUGH TO THROWN SOME SNOW GRAINS INTO THE MIX
DESPITE MINIMUM CLOUD TEMPS ONLY AROUND -7C. STILL...WORTH A MENTION
WITH TEMPERATURES ONLY SLOWLY SNEAKING UP TO AROUND FREEZING. THAT
MAY BE EVEN A BIT GENEROUS GIVEN THE TENDENCY FOR GUIDANCE TO
OVER-DO WARMUPS IN THIS TYPE OF SETUP OVER DEEP SNOW WELL OFF TO OUR
SOUTH.
WHATEVER THE OUTCOME OF FRIDAY...A MUCH BETTER SHOT AT SOME MESSY
CONDITIONS FRIDAY NIGHT INTO SATURDAY AS A SHARPENING UPPER TROUGH
OVER THE PLAINS LIFTS NORTH INTO OUR REGION. GUIDANCE HAS TRENDED
STRONGER AND WETTER THE PAST 24 HOURS WITH THIS SYSTEM...WITH THE
LATEST GFS EVEN HINTING AT A NEGATIVE TILT AND SUBSEQUENT RAPID
INTENSIFICATION TO THE SURFACE LOW TRACKING UP LAKE MICHIGAN (DOWN
TO 976 MB JUST NORTH OF THE SOO BY 18Z SATURDAY). SAID TRACK WILL
PLACE THE MAJORITY OF NORTHERN MICHIGAN ON THE WARM SIDE OF THE
LOW...AS PWATS SURGE TOWARD 0.75"...WITH A STRONG PUSH OF WARMING
ALOFT IN THE 800-900MB LAYER...WITH TEMPS IN THAT ZONE AVERAGING
2-4C (NAM BEING THE WARMEST). DEPTH OF SAID WARM LAYER SHOULD BE
MORE THAN SUFFICIENT TO MELT THE MAJORITY OF SNOWFLAKES...WITH JUST
LIQUID ANTICIPATED FOR MOST SPOTS...SAVE FOR PERHAPS THE NORTHWEST
CORNERS OF CHIPPEWA/MACKINAC COUNTIES WHERE A DEEPER ISOTHERMAL
LAYER RIGHT AT 0C MAY LEAD TO SOME VERY WET SNOW. THE PROBLEM LIES
WITH THE CURRENT VERY COLD GROUND TEMPS...AND A SLOWLY RETREATING
COLDER SUB-925MB AIR MASS...WITH RWIS DATA THE PAST FEW DAYS SHOWING
PAVEMENT AND SUB-GRADE TEMPS DOWN WELL INTO THE LOWER TEENS. THOSE
WILL CERTAINLY COME UP WITH TIME (A LITTLE SUNSHINE TODAY WILL
HELP)...BUT MICRO-SCALE DOMINATED PROCESSES WILL NO DOUBT LEAD TO
SOME FREEZING RAIN ON MANY ROADS AND EVEN ELEVATED SURFACES FRIDAY
NIGHT. JUST CAN'T SEE ANY SNOW IN THE MIX FOR NORTHERN LOWER WITH
SAID STRONGER WARMING...AND WILL REMOVE GOING MENTION...STICKING
INSTEAD WITH JUST A RAIN/FREEZING RAIN MENTION. TEMPS SHOULD RISE
THROUGH THE NIGHT...WITH SOUTHERN SPOTS PERHAPS EVEN MAKING A RUN AT
THE UPPER 30S BY 12Z...THOUGH ROADS NO DOUBT WILL REMAIN SLICK GIVEN
SUCH COLD GROUND TEMPS.
THINGS GET MUCH LESS CONFIDENT BY SATURDAY...WITH RECENT TRENDS OF A
STRONGER SYSTEM SUGGESTING COLDER AIR MAY PUSH BACK INTO THE AREA
FASTER...WHILE A CORRIDOR OF DEFORMATION-DRIVEN PRECIP ALSO WORKS
BACK THROUGH AT LEAST THE WESTERN HALF OF THE AREA. THAT SETUP COULD
POTENTIALLY MEAN A SNEAKY COUPLE INCHES OF WET SLOPPY SNOW...AND
GIVEN CONSISTENCY AMONG THE GFS/GGEM/ECMWF WILL TREND THE FORECAST
IN THIS DIRECTION. HOWEVER...AMOUNTS HIGHLY IN QUESTION GIVEN THE
WARMER BOUNDARY LAYER...WITH TEMPS STARTING OFF WARM (MAYBE AS WARM
AS THE LOWER 40S EASTERN AREAS) AND ONLY SLOWLY TAILING OFF THROUGH
THE AFTERNOON.
SUNDAY STILL LOOKING MAINLY DRY (I HOPE) AS TRANSIENT SHORTWAVE
RIDGING CRUISES IN ALOFT...BUT CAN'T COMPLETELY RULE OUT A STRAY
RAIN OR SNOW SHOWER ACROSS THE EASTERN U.P. WITH A WEAKER WAVE
SOMEWHERE NEARBY. OTHERWISE...THE FOCUS WILL BE ON A PARADE OF
SHORTWAVES EXPECTED TO CROSS THE AREA THROUGH MUCH OF NEXT WEEK. AS
MENTIONED ABOVE...THE TIMING OF THESE WAVES IS HIGHLY IN DOUBT...AND
NO ONE SINGLE WAVE AT THIS POINT LOOKS TO BRING ANY WIDESPREAD
SIGNIFICANT WEATHER. HOWEVER...THERE ARE SOME HINTS OF A STRONGER
WAVE TOWARD THE TUESDAY/WEDNESDAY TIME FRAME USHERING IN A RETURN TO
COLDER AIR ALOFT AS DEEPER UPPER TROUGHING BECOMES REESTABLISHED
OVER THE GREAT LAKES. LOTS OF UNCERTAINTY ON JUST WHEN AND HOW THAT
ALL UNFOLDS...BUT IT IS JANUARY SO NO DOUBT THERE WILL BE A COUPLE
OF SURPRISES THROWN INTO THE MIX IN TERMS OF SNOWFALL POTENTIAL. AT
THIS JUNCTURE...CHANCE POPS WILL PROBABLY DO IT UNTIL TIMING CAN BE
BETTER ESTABLISHED. TEMPS SHOULD COME BACK SOMETHING CLOSER TO
NORMAL FOR THIS TIME OF YEAR TO ROUND OUT THE FORECAST PERIOD...WITH
SOME IDEA OF MUCH COLDER AIR PERHAPS ARRIVING LATE NEXT WEEK OR JUST
BEYOND AS EASTERN PACIFIC RIDGING AGAIN TAKES SHAPE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1254 AM EST THU JAN 9 2014
LAKE INDUCED MVFR STRATO-CU DECK (EVEN WITH A FEW EMBEDDED FLURRIES)
CONTINUES TO DOMINATE THE WEATHER AT THE TAF SITES THIS EARLY HOUR.
THIS TREND SHOULD CONTINUE...WITH A GRADUALLY THINNING OF THE
OVERCAST FROM SOUTHEAST TO NORTHWEST THROUGH THE EARLY MORNING
HOURS. DEVELOPING SSW FLOW MAY RESULT IN MVFR/LOW END VFR LAKE
CLOUDS CONTINUING AT KMBL AND KPLN FOR MUCH OF THE COMING DAY. WAA
STRENGTHENS THIS EVENING...LIKELY RESULTING IN MORE WIDESPREAD MVFR
STATUS DEVELOPMENT...ALTHOUGH THE WORST CONDITIONS LOOK TO HOLD OFF
UNTIL AFTER THIS TAF PERIOD. LIGHT/VARIABLE WINDS EARLY THIS MORNING
EXPECTED TO BECOME SOUTHERLY TODAY INTO THIS EVENING.
&&
.MARINE...
ISSUED AT 358 AM EST THU JAN 9 2014
PRESSURE GRADIENT TIGHTENS UP TODAY AS HIGH PRESSURE OVER THE UPPER
MIDWEST WEAKENS AND REDEVELOPS FARTHER EAST. SOUTH/SOUTHWEST WINDS
WILL INCREASE THIS AFTERNOON...AND PERHAPS ENOUGH TO WARRANT SMALL
CRAFT ADVISORIES WITHIN LAKE MICHIGAN NEARSHORE ZONES STARTING
THIS AFTERNOON THROUGH TONIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 5 AM EST FRIDAY FOR
LMZ341-342-344>346.
LS...NONE.
&&
SYNOPSIS...LAWRENCE
SHORT TERM...JPB
LONG TERM...LAWRENCE
AVIATION...MSB
MARINE...JPBHazardous weather outlook, Jan 9, 4:07 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 AM EST THU JAN 9 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 AM EST THU JAN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. FREEZING DRIZZLE IS POSSIBLE TONIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING DRIZZLE REMAINS A POSSIBILITY ACROSS MUCH OF NORTHERN MICHIGAN INTO FRIDAY MORNING. THIS MAY LEAD TO AREAS OF HAZARDOUS TRAVEL. A WINTRY MIX OF PRECIPITATION WILL OCCUR ACROSS ALL OF NORTHERN MICHIGAN FRIDAY NIGHT INTO SATURDAY. RAIN AND FREEZING RAIN ARE EXPECTED ACROSS NORTHERN LOWER...WITH A MIX OF SNOW AND FREEZING RAIN FOR EASTERN UPPER. PRECIPITATION WILL GRADUALLY CHANGE BACK TO ALL SNOW BEFORE ENDING LATER SATURDAY. HAZARDOUS TRAVEL IS LIKELY AS ROAD SURFACES REMAIN QUITE COLD. WARMER WEATHER THROUGH THE WEEKEND MAY LEAD TO AN INCREASE IN ICE JAMS ON AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.